MAUDE Adverse Event Report: MEDTRONIC IRELAND IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

MEDTRONIC IRELAND IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Catalog Number ADM06012013P
Medical Device Problem Codes Deflation Problem (1149); Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician intended to use the inpact admiral with a non-medtronic 6f sheath and a non-medtronic 018 guidewire, to treat a soft tissue lesion with 50% stenosis in the left proximal superficial femoral artery.Artery diameter 6mm, lesion length 110mm.The device did not pass through a previously deployed stent, no resistance or excessive force was used.One successful inflation was performed to an inflation pressure of 8-14atm¿s.Balloon inflation difficulties were encountered and the device was slow to deflate at the lesion site.Deflation time was not provided.Balloon would not hold steady pressure, but dilation was successful while using continued inflation.Removal difficulties were also encountered after balloon inflation.When retrieving the deflated balloon through the sheath it would not completely enter the distal end of the sheath.The balloon and sheath had to be removed and a new sheath was placed and the procedure was completed.No patient injury reported.
 
Additional Manufacturer Narrative
The lesion was a cto.It was dilated with a non-medtronic 5.0 device, post use of an impact 6x150 and 6x80 distally which had been successful.Each of impacts used for pre dilation were inflated for 3 minutes.The reported device successfully inflated and held at a pressure of 8-10atm for 3 minutes.Balloon would neither advance forward or pull backwards through the sheath.Evaluation summary: the device was returned for evaluation.The information reported on the luer is consistent with the data in the complaint form received.Visual and tactile inspections were performed on the device.The catheter was still inserted in the is.The balloon was unfolded.A stretched area was detected on the shaft proximally to the is.The 0 ,035¿¿ guidewire was not loaded due to the stretched zone.Negative pressure was applied to the balloon and no issue identified.The balloon was then inflated and deflated without any issue.If information is provided in the future, a supplemental report will be issued.

Brand Name
IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8169659
Report Number9612164-2018-03650
Device Sequence Number1684431
Product Code ONU
UDI-Device Identifier00643169859975
UDI-Public00643169859975
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P140010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/03/2021
Device Catalogue NumberADM06012013P
Device Lot Number0009302053
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2019
Initial Date Received by Manufacturer 12/10/2018
Supplement Date Received by Manufacturer12/19/2018
Initial Report FDA Received Date12/17/2018
Supplement Report FDA Received Date01/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR